Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 7, 2018, 5:55 PM EDT for Fulton County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 7, 2018, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
County Fulton County, OH
The radar
The Northern Indiana radar (KIWX), 121 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
602
WWUS83 KIWX 072155
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
555 PM EDT TUE AUG 7 2018
OHZ001-002-005-072245-
Henry-Fulton-Williams-
555 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES...
At 555 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of West Unity to Archbold to
near Stryker. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bryan, Wauseon, Archbold, Stryker, Elmira, Pettisville, Ridgeville
Corners and Gerald.
This includes Interstate 80 in Ohio between mile markers 23 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 8408 4147 8411 4143 8418 4143 8425
4147 8454 4152 8443 4160 8439
TIME...MOT...LOC 2155Z 285DEG 12KT 4156 8432 4151 8434 4146 8443
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:07 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 3:07 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion...Correction National Weather Service Northern Indiana 307 PM EDT Tue Aug 7 2018 .SYNOPSIS... Issued at 300 PM EDT Tue Aug 7 2018 Scattered to numerous showers and thunderstorms are expected late this afternoon into tonight. A few thunderstorms may be strong to severe late this afternoon and evening. A few showers may linger into Wednesday. Dry conditions on Thursday will be followed by periodic chances for showers Friday through Sunday. Lows will fall into the mid to upper 60s tonight, with highs on Wednesday in the upper 70s to low 80s. && .SHORT TERM...(This Evening through Wednesday) Issued at 300 PM EDT Tue Aug 7 2018 Leftover/diffuse differential heating boundary will once again activate late afternoon and evening as forcing/deeper moisture with an approaching mid level shortwave and increasing upper divergence aloft overspreads from the west. MLCAPE values near 1500 j/kg and modest effective shear pushing 30-35 knots may support a low end risk for isolated strong/severe convection if any line segments emerge, best chances north of US 24 22z through 02z. Damaging wind gusts and heavy rain will be the primary threats. Shower coverage/intensity should taper off a bit then overnight as boundary layer cools/stabilizes. Low chances for iso-sct showers and clouds will continue into Wednesday as the low-mid level trough axis pivots through. Deeper moisture/large scale ascent will exit off to the east resulting in lower PoPs locally, especially across western portions of the forecast area as drier air infiltrates and lake shadow spreads well inland in the afternoon. Highs will likely reach in the low 80s tomorrow. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 300 PM EDT Tue Aug 7 2018 A mainly dry/quiet Thursday will give way to periodic rain chances and temps generally near to below normal Friday into the weekend as an upper trough digs over the region, eventually leaving a closed low in the vicinity of the OH Valley/Lower Great Lakes by Sunday/Monday. Strong to severe storms are not expected through the period at this time, with higher shower/iso storm chances mainly confined to the diurnal heating cycle. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 136 PM EDT Tue Aug 7 2018 Focus this afternoon will be on showers and storms developing across the area. Slowly dissipating MVFR CIGs across the area indicates the lingering stratus from this morning, but also hinting that instability was starting to form. Watching an area of showers in Illinois with some IFR CIGs underneath it that could hamper thunder potential, but seeing hints that it will dissipate before it gets here. Models form showers and storms during the early afternoon with chances for damaging winds, heavy rain and lightning and these would continue into the first portion of the overnight. Expecting more flight restrictions from heavier rain to MVFR or IFR conditions within the thunderstorms. Also think the possibility of returning to stratus or fog is real into Wed AM with lingering sfc moisture from rain and light winds overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 3:02 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 302 PM EDT Tue Aug 7 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 302 PM EDT Tue Aug 7 2018 /202 PM CDT Tue Aug 7 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ043-046-081915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 302 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and evening. A few thunderstorms may become strong to severe, with damaging winds and heavy rain the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible through the weekend but no severe weather is expected.
In the hours before
Special weather statement, Aug 7, 4:39 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
439 PM EDT TUE AUG 7 2018
INZ005-072115-
Elkhart-
439 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELKHART COUNTY...
At 438 PM EDT, a strong thunderstorm was located over Simonton Lake,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkhart, Simonton Lake and Bristol.
This includes Interstate 80 in Indiana between mile markers 90 and
98.
Radar does indicate some weak rotation with this storm. Please
report any funnel cloud sightings to the Northern Indiana National
Weather Service via law enforcement or social media.
&&
LAT...LON 4176 8585 4170 8582 4168 8601 4174 8602
4176 8593
TIME...MOT...LOC 2038Z 259DEG 13KT 4172 8598
MARSILISpecial weather statement, Aug 7, 4:50 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Northern Indiana 450 PM EDT TUE AUG 7 2018 INZ007-072130- Steuben- 450 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STEUBEN COUNTY... At 449 PM EDT, a strong thunderstorm was located near Angola, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Angola, Hamilton, Ashley, Hudson, York, Alvarado, Pleasant Lake, Hamilton Lake, Golden Lake, Berlien, Long Lake, Metz and Steubenville. This includes the following highways... Interstate 69 in Indiana between mile markers 341 and 349. Interstate 80 in Indiana between mile markers 152 and 156. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4153 8481 4153 8513 4164 8513 4169 8481 TIME...MOT...LOC 2049Z 265DEG 14KT 4157 8504 MARSILI
Local storm report, Aug 7, 5:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 1 ESE PLEASANT LAKE 41.57N 85.00W
08/07/2018 STEUBEN IN EMERGENCY MNGR
A FEW SMALLER TREE LIMBS DOWN EAST OF
PLEASANT LAKE ALONG BELLEFONTAINE RD. EM
OBSERVED A WEAKLY ROTATING WALL CLOUD.
&&
MCDSpecial weather statement, Aug 7, 5:27 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Northern Indiana 527 PM EDT TUE AUG 7 2018 OHZ001-002-072215- Fulton-Williams- 527 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES... At 527 PM EDT, a strong thunderstorm was located near Bryan, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Bryan, Archbold, Montpelier, West Unity, Stryker, West Jefferson, Pulaski and Hallock. This includes Interstate 80 in Ohio between mile markers 21 and 25. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4148 8462 4159 8462 4161 8432 4149 8431 TIME...MOT...LOC 2127Z 263DEG 13KT 4153 8453 MARSILI
Special weather statement, Aug 7, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
555 PM EDT TUE AUG 7 2018
OHZ001-002-005-072245-
Henry-Fulton-Williams-
555 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HENRY...
SOUTHWESTERN FULTON AND SOUTHEASTERN WILLIAMS COUNTIES...
At 555 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of West Unity to Archbold to
near Stryker. Movement was east at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bryan, Wauseon, Archbold, Stryker, Elmira, Pettisville, Ridgeville
Corners and Gerald.
This includes Interstate 80 in Ohio between mile markers 23 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 8408 4147 8411 4143 8418 4143 8425
4147 8454 4152 8443 4160 8439
TIME...MOT...LOC 2155Z 285DEG 12KT 4156 8432 4151 8434 4146 8443
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:06 PM EDT | Special Weather Statement | IWX | Cass, White | 39 min |
| Aug 6, 8:13 PM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 6, 8:52 PM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| Aug 6, 8:57 PM EDT | Special Weather Statement | IWX | Whitley | 33 min |
| Aug 6, 9:05 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 40 min |
| Aug 6, 9:40 PM EDT | Areal Flood Advisory | IWX | Steuben | 3 hr |
| Aug 6, 9:53 PM EDT | Flash Flood Warning | IWX | White | 2 hr |
| Aug 6, 11:47 PM EDT | Special Weather Statement | IWX | Jay | 43 min |
| Aug 7, 3:54 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Aug 7, 4:39 PM EDT | Special Weather Statement | IWX | Elkhart | 36 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | IWX | Steuben | 40 min |
| Aug 7, 4:52 PM EDT | Tornado Warning | IWX | Steuben | 38 min |
| Aug 6, 9:17 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 43 min |
| Aug 6, 9:52 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Putnam | 38 min |
| Aug 7, 5:27 PM EDT | Special Weather Statement | IWX | Williams | 48 min |
| Aug 7, 6:35 PM EDT | Areal Flood Advisory | IWX | Fulton | 3 hr |
| Aug 7, 6:38 PM EDT | Special Weather Statement | IWX | Henry | 37 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.